Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Medicines to avoid if you are taking part in ASCEND

Below is a list of aspirin-containing medications that we ask participants in ASCEND wherever possible NOT to take. If you require pain relief, paracetamol is a good and safe alternative which can be taken in combination with the study treatment if necessary.

Alka Seltzer Alka Seltzer XS Alka XS Go Anadin
Anadin Extra Anadin Extra Soluble Anadin Maximum Strength Angettes 75
Asasantin Retard Askit Aspav Aspro Clear
Beechams Lemon Tablets Beechams Powders Boots Seltzer Benoral
Benorilate Caprin Co-codaprin Codis 500
Disprin Disprin CV Disprin Extra Dristan Tablets
Equagesic Gencardia Imazin XL Maximum Strength Aspro Clear
Micropirin Mrs Cullen's Nurse Sykes Powders Nu-seals Aspirin
Phensic Post MI 75EC    
  • Aspirin (e.g. Anadin, Caprin, Disprin, Imazin, PostMI)
  • Clopidogrel (Plavix), ticagrelor (Brilique) or prasugrel (Efient)
  • Didyridamole (Persantin, Persantin Retard or Asasantin Retard)
  • Methotrexate
  • Warfarin (Marevan) or other anti-coagulant (blood thinning medication) (e.g. Acenocoumarol (Nicoumalone, Sinthrome) or Phenindione)

If you are prescribed any of the following drugs by your own doctors please stop your white study tablets and telephone the coordinating centre on 0800 585323 as soon as possible to inform us.